MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 3600315
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a health care provider via a manufacturer representative regarding a patient with spinal stenosis c3-t1 for c3-t1 laminectomies and posterior fusion.It was reported that intra-operatively, upon final tightening of the set screws, a few of them would not reach the torque limiting click feature when using the screwdrivers.The stripped set screws were removed and replaced with new set screws.Set screws weren¿t in direct contact with the patient but are in contact with the screw and rod construct that are touching the patient.There were no patient symptoms or complications as a result of this event.There was no treatment or additional surgery performed as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: part # 3600315 lot # h5660226 visual and optical examination revealed the female hex edges have been rounded/deformed.There were no signs of thread damage on the set screw.The threads appear to be used but no signs of cross threading.Functional evaluation of the returned implant with a sample bone screw confirmed the set screw was able to engage and thread into the head of the bone screw without issue.The damage to the hex appears to be from torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key11649155
Report Number1030489-2021-00479
Device Sequence Number11676859
Product Code KWP
UDI-Device Identifier00643169541962
UDI-Public00643169541962
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3600315
Device Catalogue Number3600315
Device Lot NumberH5660226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1